Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 6, 2018, 8:04 PM MDT for Scotts Bluff County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 8:04 PM MDT (02:04 UTC)
- Expired
- Aug 6, 2018, 8:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
558 WWUS85 KCYS 070204 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 804 PM MDT MON AUG 6 2018 NEZ096-070230- South Sioux NE- 804 PM MDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL 830 PM MDT... At 804 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Lake Alice, or 20 miles north of Scottsbluff, moving east at 20 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Sioux County. LAT...LON 4208 10375 4226 10373 4226 10345 4202 10345 TIME...MOT...LOC 0204Z 275DEG 19KT 4216 10365 $$ Braun
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:09 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 6, 6:09 PM MDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 609 PM MDT Mon Aug 6 2018 .SHORT TERM...(This evening through Wednesday) Issued at 255PM MDT Mon Aug 6 2018 Another active afternoon today with strong to severe thunderstorms developing over far southeast Wyoming. A Severe Thunderstorm Watch is in effect for extreme southeast Wyoming and the southern Nebraska panhandle until 9 PM late this evening. One of these thunderstorms, which went over western and southern Cheyenne, produced up to golf ball sized hail as it moved south into Colorado. Expect a few more strong to severe thunderstorms to form in and near the Watch area this afternoon through this evening. Hail will be the primary threat with these thunderstorms with some localized flash flooding and strong winds. Active should push southeast of the area by 9 or 10 pm. Similar conditions are expected on Tuesday, although there will be somewhat less of a severe weather threat with long/narrow CAPE on model soundings. A few thunderstorms may become strong, but should be rather isolated and occur later in the day. Models show some drier air moving into the area for Wednesday which will limit thunderstorm coverage to isolated, and mainly over southeast Wyoming. .LONG TERM...(Tuesday - Sunday) Issued at 412 AM MDT Mon Aug 6 2018 In general, a warmer and drier period of weather should prevail as upper-level ridging builds across the western CONUS. An occasional disturbance/ridge-runner will yield a convective risk from time to time, but do not expect to see any organized precipitation chances through the extended forecast period. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 609 PM MDT Mon Aug 6 2018 Scattered thunderstorms will continue to move southeastward across the region through early evening, with thunderstorms developing along I-80 east of Laramie potentially affecting Cheyenne and Sidney through 03Z. We are also watching the Chadron area as outflow boundaries from storms to the northeast move through, potentially kicking off storms in the vicinity of Chadron through 03Z as well. Otherwise, expect VFR overnight into tomorrow morning with the exception of Laramie, Cheyenne, Sidney and Alliance where fog could be an issue toward early morning in areas that saw heavier precipitation today. We also bring in another mention of thunderstorms tomorrow afternoon late in the forecast period for Cheyenne and Sidney. && .FIRE WEATHER... Issued at 143 PM MDT Mon Aug 6 2018 Fire Weather concerns are expected to be low through this weekend. Showers and thunderstorms will continue for mostly southeast Wyoming through Wednesday of this week. Warmer and drier conditions are expected by the end of the week and into the weekend, but wind should remain light over the next 7 days. Daytime minimum relative humidities will lower to around 15 to 20 percent, each day, west of Interstate 25 but light winds should keep concerns minimal. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...CLH AVIATION...JG FIRE WEATHER...TJT
Hazardous weather outlook, Aug 6, 2:45 PM MDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 245 PM MDT Mon Aug 6 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 071245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 245 PM MDT Mon Aug 6 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A Severe Thunderstorm Watch is in effect for far southeast Wyoming and the southern Nebraska panhandle until 900 PM MDT. Scattered showers and thunderstorms are expected to continue into this evening. A few storms may be strong to severe, mainly along and east of the Laramie Range. Large hail and damaging winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms will continue Tuesday and Wednesday, especially over southeast Wyoming and the southern Nebraska panhandle. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-071245- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 245 PM MDT Mon Aug 6 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are expected this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 6, 6:05 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
605 PM MDT MON AUG 6 2018
WYZ117-118-070030-
Central Laramie County WY-South Laramie Range Foothills WY-
605 PM MDT MON AUG 6 2018
...SPECIAL WEATHER STATEMENT...
At 605 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cheyenne, moving southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cheyenne, South Greeley, Ranchettes, Warren AFB, Frontier Park, North
Cheyenne, Warren Af Base, Fox Farm-College and South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 9 and 15.
Interstate 80 in Wyoming between mile markers 360 and 376.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Wyoming.
LAT...LON 4114 10489 4125 10480 4113 10445 4100 10458
4100 10468
TIME...MOT...LOC 0005Z 304DEG 15KT 4115 10481
BraunSpecial weather statement, Aug 6, 6:29 PM MDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Cheyenne WY 629 PM MDT MON AUG 6 2018 WYZ118-119-070100- Central Laramie County WY-East Laramie County WY- 629 PM MDT MON AUG 6 2018 ...SPECIAL WEATHER STATEMENT... At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near Hillsdale, or 10 miles east of Cheyenne, moving east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Burns and Hillsdale. This includes Interstate 80 in Wyoming between mile markers 370 and 397. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Wyoming. LAT...LON 4110 10466 4121 10467 4127 10415 4108 10414 TIME...MOT...LOC 0028Z 267DEG 20KT 4116 10459 Braun
Special weather statement, Aug 6, 7:16 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Cheyenne WY 716 PM MDT MON AUG 6 2018 NEZ096-070200- South Sioux NE- 716 PM MDT MON AUG 6 2018 ...SPECIAL WEATHER STATEMENT... At 715 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles north of Morrill, or 15 miles northeast of Torrington, moving east at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of southern Sioux County. LAT...LON 4208 10402 4226 10399 4224 10345 4201 10348 TIME...MOT...LOC 0115Z 277DEG 19KT 4216 10391 Braun
Special weather statement, Aug 6, 7:50 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
750 PM MDT MON AUG 6 2018
NEZ054-WYZ119-070230-
Kimball NE-East Laramie County WY-
750 PM MDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KIMBALL AND EAST CENTRAL
LARAMIE COUNTIES UNTIL 830 PM MDT...
At 750 PM MDT, emergency management reported a strong thunderstorm
near Pine Bluffs, or 18 miles west of Kimball, moving east at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Kimball, Pine Bluffs, Oliver Campground, Oliver Reservoir, Kimball
Airport and Bushnell.
This includes the following highways...
Interstate 80 in Wyoming near mile marker 402.
Interstate 80 in Nebraska between mile markers 1 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.
LAT...LON 4109 10406 4127 10408 4121 10338 4100 10344
4100 10367
TIME...MOT...LOC 0150Z 281DEG 29KT 4117 10400
BraunSpecial weather statement, Aug 6, 7:57 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
757 PM MDT MON AUG 6 2018
NEZ002-070230-
Dawes NE-
757 PM MDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
830 PM MDT...
At 757 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chadron, moving southeast at 40 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Chadron, Red Cloud Campground, Chadron Campground and Chadron St
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4245 10277 4246 10279 4280 10312 4293 10288
4287 10279 4279 10279 4278 10277 4261 10278
TIME...MOT...LOC 0157Z 318DEG 33KT 4282 10291
BraunSpecial weather statement, Aug 6, 8:04 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 804 PM MDT MON AUG 6 2018 NEZ096-070230- South Sioux NE- 804 PM MDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL 830 PM MDT... At 804 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Lake Alice, or 20 miles north of Scottsbluff, moving east at 20 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Sioux County. LAT...LON 4208 10375 4226 10373 4226 10345 4202 10345 TIME...MOT...LOC 0204Z 275DEG 19KT 4216 10365 Braun
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:05 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Aug 6, 6:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Aug 7, 1:46 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Aug 7, 2:14 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Aug 7, 3:12 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Aug 7, 3:25 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Aug 7, 3:35 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Aug 7, 3:57 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Aug 7, 4:01 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Aug 7, 4:05 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 25 min |
| Aug 7, 4:06 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Aug 7, 4:09 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Aug 7, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Aug 7, 4:50 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 25 min |
| Aug 7, 5:06 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Aug 7, 5:11 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
| Aug 6, 6:03 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 27 min |
| Aug 6, 7:16 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 44 min |
| Aug 6, 7:50 PM MDT | Special Weather Statement | CYS | Kimball | 40 min |
| Aug 6, 7:57 PM MDT | Special Weather Statement | CYS | Dawes | 33 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.